Ribs hurt and twitching

I get pain in my ribs which is due to ankylosing spondylitis (recently diagnosed) . It always feels just like a P. E. However I am on Xarelto and I've been to emergency several times since my P. E. In December and I've been OK every time. It still scares me.

Also, does anybody have the body twitching/involuntary movements that is rare but can come with APS? Sometimes my entire body seizes up, other times my jaw slams shut... I've bitten my tongue several times and sometimes it ends up bleeding.

8 Replies

oldestnewest
  • Well in normal circumstances with those symptoms I would say check to make sure your INR is in range and if so perhaps it needs an adjustment. If you read the literature , most studies will say that anticoagulation at the right range will help with chorea which it seems like you are describing. I do not know much about your oral anticoagulant and of course they are not licensed yet for treatment of APS so I guess you just need to talk to your specialist and hope he/she knows what they are doing with it. So far the trials have only been for a very limited few people on INR 2-3, so if you didn't fall within that bracket then Id question why you are on it as trials for higher INR patients may only just have started. I suggest you get advice from your specialist on your symptoms.

  • I did have some sort of flare with twitching, weird body movements, fever and I finally had a seizure. No one knew one what was going on (they seemed to think I was hysterical). However, they gave me heperin because they connected me to the wall for a continuous EEG and most of that settled down with the heperin. Recently, I tested positive to lupus anticoagulant and another not usually tested for antiphospholipid antibody (3 1/2 years later). So now my diagnoses are UCTD, APS antibodies, and Sjogrens. I also have HLA B27 with back pain (but that's all I know about that). From my experience, I would wonder if you went on heperin for a while would that clear up those symptoms, like it did for me. That seizing up could be some kind of a seizure.

    Now I'm on Xaralto and Plavix. Fortunately, after the heperin that stuff went away, and I have never had it since, except for a rare jerking limb and balance problems. The balance problems have gotten better with the anticoagulants.

    Are you on plaquenil, too?

    Anyway, you should definitely talk to your doctor. But like I said, for me heperin seems to have ended it.

  • Hi there, sorry things are a tad grim, I agree with the advice handed out by my colleague. Keep us posted. MaryF

  • Hi JenIn Cali, I'm sorry to hear of your problems at the moment. I just wanted to offer some support as I empathise with you feeling scared still after you had a PE 8 months ago. I had a PE nearly two years ago now, and I went to A&E several times afterwards for the next 12 months, probably because I was terrified that any chest pain I felt was another PE. I switched to Xarelto nearly 16 months ago and life has been so much better ever since! I'm no longer scared and I feel entirely normal, as I did before I was diagnosed with APS. I hope things get better for you soon. Take care. X

  • JeninCali- I had involuntary movements in ER, blurry vision, couldn't talk... for me I believe it was a TIA and doctors missed it. At the time I was Not coagulated nor had the dx at that time. So I think ApsnotFab could be right on about inr being too low.

    I too get unexplained rib pain, thx for the heads up, I'll check into that.

    ~Best wishes and Blue Skies~

  • Hi, I know exactly how you feel after having massive PE in both lungs. Doc said CT looked like buckshot hit both lungs the first time. I was scared to death of another DVT/PE and I myself made several scare runs to ER too. All came back negative until the one last year. I had 3 clots in leg and one in lung. I was devastated. On Eliquis this time and for life. I was already clot free in February this year. I feel whole lot better. I have at points had muscle spasms especially in my eyes and extremities. I have also had migraines at times and still have fleeting pains in lungs. I know exactly how you feel. Get better soon and take care.

    -Noelle

  • Hi, I have had 2 lapses of PE. First one massive. CT looked like buckshot in both lungs. Doc tells me I am lucky to be alive. I know what you mean with scare runs to ER and fleeting sharp pains in lungs. I have been told by pulmonary specialist that PEs while shrinking and dissolving emit a sort of residue that can cause pain from time to time. I still have these pains now just not as often. I have also had strong muscle spasms in the past especially in eyes and arms and legs. I am on Eliquis this time (first time and with spasms was Coumadin) and don't suffer these spasms while on Eliquis.

    I wrote another answer to your post but it disappeared on me. Get Better and take care.

    -Noelle

  • Yes I have Chorea and Dystonia (involuntary movements including a tremor ) a result of APS causing small vessel disease erreprably damaging my brain.

    I have to take medications and botox in my neck and throat to stop my head turning like the exorcist (Spasmodic torticollis or cervical dystonia)

    My trunk twists and contorts on bad days making my ribs hurt...it's a bummer dystonia it can come in episodes. Some days my face and 😜 tongue get involved and I look like I'm gurning.

    If APS had been diagnosed sooner this damage would not of occurred.

    Hopefully treating the APS stops any further damage

    Hope this helps

You may also like...